Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Oct 14, 2017, 1:57 PM CDT for Presidio County, Texas. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2017, 1:57 PM CDT (18:57 UTC)
- Expired
- Oct 15, 2017, 7:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
106
WGUS44 KMAF 141857
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
157 PM CDT Sat Oct 14 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.The Rio Grande will remain in minor flood stage at 6WNW of Presidio
through this evening. The river will recede thereafter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this evening.
&&
TXC377-151057-
/O.NEW.KMAF.FL.W.0045.171014T1857Z-171015T1200Z/
/PIOT2.1.ER.171014T1807Z.171014T1815Z.171015T0000Z.NO/
157 PM CDT Sat Oct 14 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until Sunday morning, or until the warning is cancelled.
* At 1PM Saturday the stage was 9.0 feet (2.7 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.0 feet (2.7 meters) on
Nov 30 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.0 Sat 1 PM 8.9 8.8 8.8 8.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.7 Sat 1 PM 2.7 2.7 2.7 2.7
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$1 follow-up statement
302
WGUS84 KMAF 150131
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
831 PM CDT Sat Oct 14 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.The Rio Grande will remain near flood stage at 6WNW of Presidio
through Sunday evening. The river will slowly recede by Monday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow morning.
&&
TXC377-150201-
/O.CAN.KMAF.FL.W.0045.000000T0000Z-171015T1200Z/
/PIOT2.1.ER.171014T1807Z.171014T1945Z.171014T2033Z.NO/
831 PM CDT Sat Oct 14 2017
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 8PM Saturday the stage was 8.9 feet (2.7 meters).
* Fell below flood stage at 15:33 PM Saturday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 8.8 feet (2.7 meters)
by Monday morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 11.4 feet (3.5 meters) on
Sep 28 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Presidio 6WNW 6.0 9.0 8.9 Sat 8 PM 8.9 8.9 8.9 8.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Presidio 6WNW 1.8 2.7 2.7 Sat 8 PM 2.7 2.7 2.7 2.7
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Oct 14, 1:57 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 14, 1:57 PM CDT, 0 minutes before
Area Forecast Discussion...Correction
National Weather Service Midland/Odessa TX
157 PM CDT Sat Oct 14 2017
.DISCUSSION...
An upper level ridge of high pressure centered from east Texas to
the Gulf coast states will slowly flatten and move east through
Sunday as a large upper level storm system moves across the center
of the nation. An associated strong surface cold front will
plunge through the forecast area beginning after 15/05z tonight
and barrel toward the Mexican border toward sunrise Sunday. Windy
conditions are expected to develop areawide behind this front
later tonight and early Sunday morning due to an impressive
surface pressure gradient. Will likely see at least a couple of
hours of wind advisory criteria so have opted to issue a Wind
Advisory for southeast New Mexico and much of west Texas late
tonight or Sunday morning. The High Wind Warning for the Guadalupe
Pass will continue late tonight and Sunday morning as strong
northeast winds dam and channel through that location behind the
front. Strong forcing with the upper trough and right rear quadrant
of the jet should also aid in the development of widely scattered
to numerous showers and thunderstorms across the region tonight.
The most numerous activity is expected to be across the Permian
Basin closet to the forcing with the trough and jet.
Some lingering showers are expected Sunday, especially in the
morning across west Texas with the passage of the upper trough
axis and jet.
Much cooler and below normal temperatures are expected Sunday
and Monday behind this system as a large surface high from the
rockies to the northern plains builds south into the region.
Dry weather and slowly moderating temperatures are expected next
week as the surface high slowly moves east and southerly winds
return to the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 51 66 39 70 / 80 20 0 0
Carlsbad 51 68 40 71 / 30 10 0 0
Dryden 59 71 51 74 / 30 30 0 0
Fort Stockton 52 64 46 72 / 50 30 0 0
Guadalupe Pass 45 60 43 67 / 30 10 0 0
Hobbs 47 66 36 69 / 50 10 0 0
Marfa 49 62 41 71 / 40 20 0 0
Midland Intl Airport 51 65 41 70 / 70 30 0 0
Odessa 51 65 40 70 / 70 30 0 0
Wink 53 66 41 72 / 70 30 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from midnight tonight to 6 AM MDT Sunday for
Central Lea County-Eddy County Plains-Guadalupe Mountains
of Eddy County-Northern Lea County-Southern Lea County.
TX...Wind Advisory from 1 AM CDT /midnight MDT/ to 7 AM CDT /6 AM
MDT/ Sunday for Andrews-Borden-Crane-Dawson-Ector-Gaines-
Glasscock-Howard-Loving-Martin-Midland-Mitchell-Pecos-
Reagan-Reeves County and Upper Trans Pecos-Scurry-Upton-Van
Horn and Highway 54 Corridor-Ward-Winkler.
Wind Advisory from 7 AM to noon CDT Sunday for Big Bend Area-
Davis/Apache Mountains Area-Marfa Plateau-Terrell.
High Wind Warning from midnight tonight to 11 AM MDT Sunday for
Guadalupe Mountains.
&&
67/12Hazardous weather outlook, Oct 14, 1:29 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 129 PM CDT Sat Oct 14 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 129 PM CDT Sat Oct 14 2017 /1229 PM MDT Sat Oct 14 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT A potent cold front is expected to result in strong gap winds through Guadalupe Pass late tonight, so a High Wind Warning is in effect. Control of high profile vehicle may be difficult. Scattered to numerous thunderstorms along and behind a cold front late tonight are favored to produce gusty winds, frequent lightning and brief heavy rainfall. In addition, fairly widespread northerly winds of 25 to 35 mph are expected to occur over all but southwestern Texas through late tonight. Gusts could exceed 55 mph, especially near any thunderstorms. A Wind Advisory has been issued for these areas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A High Wind Warning will remain in effect for Guadalupe Pass until 11 am MDT for northeast winds of 40-50 mph and a few higher gusts. A Wind Advisory is also in effect for southwest Texas Sunday morning, except for the Presidio Valley. Northerly winds of 25 to 35 mph, and gusts near 50 mph, will be common between 700 am and noon CDT. Scattered to numerous thunderstorms along and behind a cold front will persist Sunday morning, and are favored to produce gusty winds, frequent lightning and brief heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:44 AM CDT | High Wind Warning | MAF | 32 hr | |
| Oct 14, 1:59 PM CDT | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 22 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.